question-icon

What are the side effects of Valium?

default
Posted on Tue, 12 May 2015
Question: HI, I HAVE PARKINSON'S DISEASE FOR 14 YEARS AND I ALSO HAVE BI-POLAR AND COMPULSIVE OBSEVIVE DISORDER.I TAKE ABOUT 1,300 MG OF LEVODOPA A DAY AND STARTING IN THE MIDDLE OF THE DAY I TAKE VALIUM AND VISERAL. I AM NOT MANIC ANYMORE BUT EVERY DAY IS THE SAME. I FEEL GOOD TILL I TAKE THE MENTAL HEALTH PILLS AND THAN I AM DEPRESSED AND CANT WALK AND HAVE NO MOTIVATION TO DO ANYTHING-I GET EXHAUSTIVE FATIGUED. I ALSO TAKE TOPAMAX.TRAZADOME ,SEROQUEL. COULD YOU SUGGEST AN ALTERNATIVE
doctor
Answered by Dr. Erion Spaho (5 hours later)
Brief Answer:
Valium should be stopped.

Detailed Answer:
Hi, I have gone through your question and understand your concerns.

Diazepam ( Valium) reduces effectiveness of Levodopa in treating Parkinson's.

In addition, some of symptoms you describe could be side effects of Valium, so it needs to be stopped.

Zoloft ( Sertraline) is an antidepressant drug used to treat depression in patients suffering from Parkinson's.

P.S: I don't know the drug VISERAL you mentioned above.

This is my suggestion: switch Valium with Zoloft and let's see how it is going.

Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Erion Spaho (19 hours later)
ITS ACTUALLY VISTERAL AND IS LIKE SEDATIVE
SO BY TAKING VALIUM OR DIAZAPAM WITH LEVODOPA I AM NOT MAXIMIZING THE TREATMENT I COULD BE GETTING
doctor
Answered by Dr. Erion Spaho (6 hours later)
Brief Answer:
Valium or Diazepam is the same.

Detailed Answer:
Hi and thanks for asking back.
Valium and Diazepam are same thing.

Using it in comcomitant Parkinson's decreases the effects of Levodopa.

Vistaryl ( not visteral) is an antihysraminic drug that has tranquilizer proprieties too.

As I stated before, stop using Valium and switch it to Zoloft.

Let's see how it is going.

Hope this helps. Best regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3856 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Valium?

Brief Answer: Valium should be stopped. Detailed Answer: Hi, I have gone through your question and understand your concerns. Diazepam ( Valium) reduces effectiveness of Levodopa in treating Parkinson's. In addition, some of symptoms you describe could be side effects of Valium, so it needs to be stopped. Zoloft ( Sertraline) is an antidepressant drug used to treat depression in patients suffering from Parkinson's. P.S: I don't know the drug VISERAL you mentioned above. This is my suggestion: switch Valium with Zoloft and let's see how it is going. Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.